Alert archive / Hawaii / High Wind Warnings in 2008
High Wind Warning 1, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Apr 4, 2008, 4:22 PM HST for Hawaii County, Hawaii. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2008, 4:22 PM HST (02:22 UTC)
- Expired
- Apr 5, 2008, 3:32 AM HST
- In force
- 11 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 2.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 050222 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 422 PM HST FRI APR 4 2008 ...STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE TO BUFFET THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND THROUGH TONIGHT... .STRONG AND GUSTY NORTHWEST AND NORTH WINDS WILL CONTINUE OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA TONIGHT BEFORE DIMINISHING TO BELOW WARNING LEVEL THROUGH THE DAY SATURDAY. HIZ028-051530- /O.UPG.PHFO.WI.Y.0009.000000T0000Z-080406T0400Z/ /O.NEW.PHFO.HW.W.0001.080405T0222Z-080405T1600Z/ BIG ISLAND SUMMITS- 422 PM HST FRI APR 4 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND SENSORS ATOP THE SUMMITS ARE REPORTING SPEEDS OF 40 TO 50 MPH WITH HIGHER GUSTS. THIS IS EXPECTED TO LAST THROUGH THE NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWHW70 PHFO 051332 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST SAT APR 5 2008 ...SUMMIT WINDS DIMINISHED BUT STILL STRONG... .ALTHOUGH WINDS ACROSS THE SUMMITS OF THE BIG ISLAND HAVE WEAKENED...A DYNAMIC LOW IN THE MIDDLE ATMOSPHERE WILL KEEP THEM MODERATELY STRONG UNTIL EARLY THIS EVENING. THE SITUATION AT THE SUMMITS IS NO LONGER AS DANGEROUS AS IT WAS...BUT CAUTION IS STILL ADVISED TO PREVENT DAMAGE AND INJURIES. HIZ028-060245- /O.CAN.PHFO.HW.W.0001.000000T0000Z-080405T1600Z/ /O.NEW.PHFO.WI.Y.0010.080405T1332Z-080406T0400Z/ BIG ISLAND SUMMITS- 332 AM HST SAT APR 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... WINDS ACROSS THE SUMMITS WILL BLOW AT 30 TO 40 MILES AN HOUR WITH STRONGER GUSTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE CAREFUL. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Apr 4, 3:30 PM HST, 52 minutes earlier.
Area forecast discussion, Apr 4, 3:30 PM HST, 52 minutes before
AREA FORECAST DISCUSSION COR NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST FRI APR 4 2008 .SYNOPSIS... COOL NORTHEAST WINDS WILL PERSIST ACROSS THE HAWAIIAN ISLANDS THROUGH AT LEAST SATURDAY. THE WINDS WILL ALSO CARRY IN A FEW MAINLY LIGHT SHOWERS OVERNIGHT. MORE NORMAL TRADE WINDS WILL LIKELY RETURN MONDAY. && .DISCUSSION... THE LOW PRESSURE AREA...BOTH SURFACE AND ALOFT...WILL CONTINUE TO INFLUENCE THE HAWAIIAN ISLANDS THROUGH A GOOD PART OF THE WEEKEND. THE REMNANT CIRCULATION OF THE SURFACE LOW MAY COME CLOSE TO THE BIG ISLAND SATURDAY NIGHT AND SUNDAY...BRINGING SOME LIGHT NORTHERLY WINDS TO THE EASTERN AND KAU COASTAL WATERS OF THE BIG ISLAND. THIS PATTERN WILL ALSO AFFECT THE KAU DISTRICT AND KILAUEA VOLCANO AREA OVER THE WEEKEND WITH A LIGHT DIURNAL WIND PATTERN...ONSHORE BREEZE BY NOON AND A DEVELOPMENT OF A LIGHT DRAINAGE WINDS DURING THE EVENING. THE SMALLER ISLANDS HAVE HAD A COUPLE OF BANDS OF MAINLY LIGHT SHOWERS MOVE THROUGH TODAY. WE CAN EXPECT MORE THROUGH AT LEAST SATURDAY AS THE SURFACE LOW CONTINUES TO FALL APART. ABOUT ALL THE FORECAST MODELS HAVE THE LOW BECOMING A NORTHEAST TO SOUTHWEST ORIENTED TROUGH BY SUNDAY NIGHT. THE UPPER LOW IS CURRENTLY ABOUT TO TAKE A MORE SOUTHWARD TRACK ...AND FALLS IN LINE WITH ABOUT ALL THE FORECAST MODELS. THE WINDS ON THE SOUTHWEST SIDE OF THE UPPER LOW IS STRONG...AND IS INFLUENCING THE BIG ISLAND SUMMITS. WINDS THERE WILL STAY STRONG AND GUSTY TONIGHT. AS THE LOW PULLS SLIGHT EAST AND WEAKENS SOME SATURDAY...EXPECT THE WINDS TO DIMINISH OVER THE SUMMITS...TO BELOW ADVISORY THRESHOLD BY LATE SATURDAY. BY MONDAY...THE SURFACE TROUGH EAST OF THE BIG ISLAND IS HISTORY ALTHOUGH THE UPPER TROUGH REMAINS DEEP AND FAVORABLE FOR ANOTHER LOW TO FORM NORTHEAST OF THE ISLANDS. THE ASSOCIATED TROUGH AXIS EXTENDS SOUTHWEST TO JUST SOUTH OF THE BIG ISLAND MONDAY. && .MARINE... THE KAILUA/MOKAPU BUOY SHOWS A CONTINUING RISING TREND OF THE NORTH NORTHEAST SWELL. THE SURF SHOULD NOW BE IN THE 5 TO 8 FOOT RANGE ALONG THE EAST FACING SHORES OF OAHU. HENCE...THE HIGH SURF ADVISORY REMAINS IN EFFECT FOR THE EAST-FACING SHORES OF MOST ISLANDS. ANOTHER EFFECT FROM THIS ABOVE NORMAL NORTH NORTHEAST SWELL IS THE POTENTIAL FOR HARBOR SURGES FOR BOTH KAHULUI AND HILO HARBORS. THIS SWELL IS SLATED TO RETURN TO NORMAL BY SATURDAY AFTERNOON. THE SWELL FROM THE WEST NORTHWEST...SLATED TO ARRIVE SATURDAY...IS FORECAST TO STAY BELOW ADVISORY LEVELS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 12 PM HST SATURDAY FOR KAUAI WINDWARD- OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-LANAI MAKAI-MAUI WINDWARD WEST-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST. WIND ADVISORY UNTIL 6 PM HST SATURDAY FOR BIG ISLAND SUMMITS. && H. LAU
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:32 AM HST | Wind Advisory | HFO | Hawaii | 4 hr |
Nearby
High Wind Warnings in Hawaii, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.